Top answers from doctors based on your search:
Disclaimer

Does gabapentin make you gain weight

A 63-year-old male asked:
Dr. Patrick Tapia
12 years experience Psychiatry
Edema possibly: I know that Gabapentin can lead to changes in fluid distribution in addition to peripheral edema and this may be one possible way that Gabapentin lead ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 24-year-old female asked:
Dr. Edward Kuhnley
44 years experience Child Psychiatry
Probably so.: Weight gain listed as mild to moderate for both but Lyrica (pregabalin) appears to be more. As with any medication must weigh the benefits and adverse ... Read More
1
1 thank
A 22-year-old male asked:
Dr. Karen Koffler
31 years experience Internal Medicine
Perhaps: I have seen perhaps more often, loss of appetite. However, weight gain certainly is possible. I recommend you work with your doctor to get to the roo ... Read More
A 38-year-old female asked:
Dr. Joseph Weiner
41 years experience Psychiatry
Perhaps: Gabapentin can cause weight gain. However, if you've reduced your mobility/exercise/activity because of knee pain that can cause weight gain. Change ... Read More
4
4 thanks
A 46-year-old female asked:
Dr. Lynne Weixel
35 years experience Clinical Psychology
Not everybody: It is a common side effect but certainly not universal. Also, the amount varies a lot. If you have a personal reaction like that, it might not be best ... Read More
1
1 thank
A 22-year-old male asked:
Dr. Olav Jaren
18 years experience Neurology
Reducing gabapentin: This medicine can cause weight gain, although it is relatively unusual. It is an unusual medicine for headache prevention. If you want to stop usi ... Read More
A 27-year-old female asked:
Dr. Ruth Seaman
A Verified Doctor answered
A US doctor answered Learn more
Not true side-effect: While there can be edema (fluid retention) with Gabapentin which results in weight gain, the medicine itself does not likely cause increased appetite ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Weight : Weight gain is classified as "common". With that said; weight gain could be very minimal or could be substantial.
1
1 thank
A 20-year-old female asked:
Dr. Tanya Russo
24 years experience Pediatrics
Weight/seizure meds: The mechanism that causes weight gain due to use of anti-convulsants is not absolutely known, but it is suggested that lowered glucose levels stimulat ... Read More
A 63-year-old male asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Neurontin/Depakote: From my experience, more so with Depakote & more so in females.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month